Home / Acne / [Acne fulminans following high-dose testosterone treatment in tall boys].

[Acne fulminans following high-dose testosterone treatment in tall boys].

PMID: 2523795  

In three boys, aged 12.5, 14 and 16 years, respectively, acne of the fulminans type developed after eight to twelve months’ administration of 250 mg testosterone weekly or 500 mg every second week. Numerous deep and painful pustules grew, dominantly on the chest and back, in one of the boys also in the face. In addition fever and fatiguability set in, as well as bone and joint pains in some. Erythrocyte sedimentation rate and leukocyte counts were raised. Testosterone was at once discontinued and isotretinoin, in one boy also antibiotics, administered, this treatment lasting for 8 to 13 months. All three boys were left with disfiguring scars. Before testosterone is given to arrest growth in tall boys both patient and parents should be told of these potentially severe side effects.

von Mühlendahl KE,  Brämswig J,  Traupe H,  Happle R

About

Check Also

Optimizing the use of topical retinoids in Asian acne patients.

DOI: 1346-8138.14314  PMID: 29611225   Acne vulgaris is a common disease among people in Asia. International guidelines …

Leave a Reply

Your email address will not be published. Required fields are marked *